b8201163 <b8201163 at mail.tmc.edu.tw> wrote:
> I am a medical students in Taiwan and are taking parasitology in
>this semestrer.During the class on today, our Prof. Chung YC ask a
>question which is as follows
> The drug Atabrine (Quinacrine)may be used in the treatment of
>Tapeworm infections and collecting intact samples.
>30g is needed (10 tablets,2 tablets/dose, 1/2 hrs repeated)and drinks
>lot of water.But according to Prof. there is 1/8 chances that patients
>failed to respond to treatment-induced diarrhea even when the dose is
>increased to 60g.
> Can anyone give me a clue on how to induce diarrhea on the above
>case.Any information and suggestion is welcome.We have to write this
>findings by tommorow.Thanks in advance
>Taipei Medical College
>b82501163 at mail.tmc.edu.tw
Use a laxative (e.g. magnesiumsulfate or X-prep (a sennesoid
preparation used in colonoscopy).
Quinacrine has lots of side effects and should not be used!
Joost zaat, general practitioner
Institute for Reseacht in Extramural medicine, Vrije Universiteit